# SDR CA090225014

- Difficulty date: November 29, 2008
- Submitted: March 5, 2009
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 13,428 hours
- Engine: Lyc TIO540J2BD
- System (JASC): 7314 · Engine Fuel Pump
- Part: Shaft
- Condition: Sheared
- Location: Fuel Pump
- Component: Fuel Pump
- Component part number: RG9080J4A
- Stage of operation: AP
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: O

## Discrepancy

PILOT REPORT ENGINE FUEL PUMP ON APPROACH AND VACUUM PUMP FAILURE.  FUEL PUMP AND VACUUM PUMP FOUND BOTH WITH SHAFT BROKEN.  BOTH REPLACED, ENGINE DIDN`T START.  ENGINE REMOVED AND SENT FOR REPAIR.  REPORT FROM REPAIR SHOP RECEIVED WITH INDICATION OF METAL CONTAMINATION AND SEVERE DAMAGED TO ACCESSORIES GEAR MAYBE CAUSE BY FAILURE OF FUEL PUMP.  PUMP STILL IN OUR HAND WE WOULD GET AN EXPERTISE ON THE UNIT.
